General Question

talljasperman's avatar

How does psychiatric medication interfere with reading?

Asked by talljasperman (18227 points ) April 2nd, 2011

like Risperidone and Clonazepam…. making a person feel like they are full in the head, and unable to read books.

Observing members: 0 Composing members: 0

7 Answers

blueiiznh's avatar

I am certain there is some effect and will vary from person to person. Some cause drowsiness, blurred vision, and others may enhance reading as it will help focus.
The two you mentioned are used in Bipolar, etc, treatment as well as an anti-seizure med.
Again, it will vary based on what you are treating, dosage, etc. There are so many side effects and ADR’s that it is hard to say in sweeping general terms.
The CNS is an amazing thing and it is common for changesusually (about 3–4) in meds for the same person to get to one that works right.

dubsrayboo's avatar

For me it was Topamax. My psychiatrist calls it “Dope-amax” And man is that true. I couldn’t understand what I was reading and I felt like a stupid slug. Never going on that again.

cliofaye's avatar

depends on the meds

MyNewtBoobs's avatar

Depends on the meds, depends on the person – but I wouldn’t be surprised for either that you mentioned if they created a feeling of zombieness or impaired certain cognitive abilities.

Seelix's avatar

I briefly took Clonazepam for panic attacks, and only as needed. It helped calm my anxiety, but then just made me sleepy.

Like others have said, different drugs have different effects on different people. Depending on what you’re taking the drugs for, your doctor can probably try a different combination that won’t have this effect. Talk to your doc and explain how it makes you feel – it often takes a few tries to find the proper combination and dosage.

wundayatta's avatar

It’s been three years since I read a novel. However, over the last week I got ¾ths of the way through one. Wish me luck!

Lamectal, Lithium, Welbutrin.

blueiiznh's avatar

@wundayatta Good luck. I know how difficult and frustrating this can be.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther